Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 155, NWS Des Moines, IA

July 22, 2009Humboldt County, Pocahontas County, Webster County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2009, 6:31 PM CDT for Humboldt County, Pocahontas County, Webster County, Iowa. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2009, 6:31 PM CDT (23:31 UTC)
Expired
Jul 22, 2009, 7:15 PM CDT
In force
44 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Humboldt County, IA, Pocahontas County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 6:45 PM CDTHAIL 14 S Gilmore City, IA
Jul 22, 6:45 PM CDTHAIL 14 W Clare, IA
Jul 22, 6:50 PM CDTHAIL 1.253 Wsw Pioneer, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 222331
SVRDMX
IAC091-151-187-230015-
/O.NEW.KDMX.SV.W.0155.090722T2331Z-090723T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT WED JUL 22 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN POCAHONTAS COUNTY IN NORTHWEST IOWA...

* UNTIL 715 PM CDT

* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
  NORTHWEST OF PIONEER...OR 19 MILES NORTHWEST OF FORT DODGE...AND
  WAS MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIONEER BY 640 PM CDT...
  CLARE BY 650 PM CDT...
  BARNUM BY 700 PM CDT...
  BARNUM BY 705 PM CDT...

THIS WARNING EXTENDS THE SEVERE THUNDERSTORM WARNING INTO ADDITIONAL 
PORTIONS OF SOUTHEASTERN POCAHONTAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS PRODUCED QUARTER SIZE HAIL AND DOWNED TREE LIMBS. 
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN 
A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

&&

LAT...LON 4275 9442 4254 9420 4247 9445 4249 9446
      4256 9445 4256 9448 4268 9451
TIME...MOT...LOC 2330Z 338DEG 23KT 4270 9445

$$

JUNGBLUTH
3 follow-up statements
000 
WWUS53 KDMX 222354
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT WED JUL 22 2009

IAC091-230002-
/O.CAN.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
HUMBOLDT IA-
654 PM CDT WED JUL 22 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUMBOLDT COUNTY
IS CANCELLED...

LAT...LON 4267 9445 4265 9445 4265 9431 4253 9423
      4247 9445 4248 9446 4256 9445 4256 9448
      4259 9449 4261 9449 4267 9451
TIME...MOT...LOC 2352Z 338DEG 23KT 4257 9438

$$

IAC151-187-230015-
/O.CON.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
POCAHONTAS IA-WEBSTER IA-
654 PM CDT WED JUL 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN WEBSTER AND SOUTHEASTERN POCAHONTAS COUNTIES...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLARE...OR 12 MILES NORTHWEST OF FORT DODGE...MOVING SOUTH AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARNUM BY 700 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE 
QUANTITIES OF QUARTER SIZE AND NICKEL SIZE HAIL. AT 650 PM...A 
SPOTTER NORTHWEST OF CLARE IN WEBSTER COUNTY REPORTED PENNY SIZE 
HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4267 9445 4265 9445 4265 9431 4253 9423
      4247 9445 4248 9446 4256 9445 4256 9448
      4259 9449 4261 9449 4267 9451
TIME...MOT...LOC 2352Z 338DEG 23KT 4257 9438

$$

JUNGBLUTH
000 
WWUS53 KDMX 230006
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
706 PM CDT WED JUL 22 2009

IAC151-230016-
/O.CAN.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
POCAHONTAS IA-
706 PM CDT WED JUL 22 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POCAHONTAS COUNTY
IS CANCELLED...

LAT...LON 4253 9423 4247 9445 4248 9446 4256 9445
      4261 9437
TIME...MOT...LOC 0006Z 338DEG 23KT 4249 9433

$$

IAC187-230015-
/O.CON.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
WEBSTER IA-
706 PM CDT WED JUL 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN WEBSTER COUNTY...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BARNUM...OR 9 MILES WEST OF FORT DODGE...MOVING SOUTH AT 25 MPH.

BETWEEN 650 PM AND 700 PM...THE STORM PRODUCED PENNY AND NICKEL SIZE 
HAIL TO THE NORTHWEST OF BARNUM AND CLARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4253 9423 4247 9445 4248 9446 4256 9445
      4261 9437
TIME...MOT...LOC 0006Z 338DEG 23KT 4249 9433

$$

JUNGBLUTH
000 
WWUS53 KDMX 230016
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT WED JUL 22 2009

IAC187-230026-
/O.EXP.KDMX.SV.W.0155.000000T0000Z-090723T0015Z/
WEBSTER IA-
716 PM CDT WED JUL 22 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WEBSTER COUNTY
EXPIRED AT 715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH 
THIS THUNDERSTORM OVER WESTERN WEBSTER COUNTY AND FAR EASTERN 
CALHOUN COUNTY.

LAT...LON 4253 9423 4247 9445 4248 9446 4256 9445
      4261 9437
TIME...MOT...LOC 0006Z 338DEG 23KT 4249 9433

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:07 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 22, 3:07 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
307 PM CDT WED JUL 22 2009

.SHORT TERM.../TONIGHT/
CONCERNS FOR TONIGHT CENTER AROUND CHANCE FOR ISOLD SHRA/TSRA AND
TEMPERATURES. SFC RIDGE EXTENDING NORTHEASTWARD THROUGH THE CWA
FROM THE HIGH PRES CENTER ACROSS SRN KS/NRN OK. WARM FRONTAL
BOUNDARY ALOFT CONTINUES TO PUSH INTO WRN IA TONIGHT. HARD TO
PICK OUT A WELL DEFINED SFC BOUNDARY TO INDICATE BETTER AREA OF
CONVERGENCE...BUT GETTING SOME MOISTURE CONVERGENCE SETTING UP
JUST TO THE WEST OF THE CWA ALONG THE MISSOURI RIVER. OTHERWISE
SOME WEAK INSTABILITY IN PLACE...WITH THE LITTLE CAP AS ALREADY
GETTING A FEW ECHOES ON RADAR ACROSS NRN IOWA. MID LEVEL LIFT
GREATEST ACROSS NRN IA INTO WRN IA THIS EVENING AS WEAK
DISTURBANCE ALOFT SLIDES SOUTHWARD THROUGH THE AREA TONIGHT.
THEREFORE EXPECT SOME ISOLD SHRA/TSRA ACROSS THE CWA/MAINLY
WESTERN CWA THIS EVENING BEFORE SKIES CLEAR LATE TONIGHT. LITTLE
SHEAR IN PLACE...THEREFORE DO NOT EXPECT ANY SEVERE WEATHER
ACTIVITY ACROSS THE AREA. WEAK FLOW AGAIN...AND HIGH PRESSURE
STILL OVER THE AREA SO SHOULD SEE TEMPS DROP OFF FAIRLY DECENT
AGAIN INTO THE 50S TO LOWER 60S. ALSO COULD SEE SOME FOG
DEVELOPMENT AGAIN TOWARD SUNRISE.

.LONG TERM.../THURSDAY THROUGH WEDNESDAY/
NEAR TO BELOW NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE DURING
THE FORECAST PERIOD...WITH ONLY ONE DAY EXPECTED TO SEE NEAR
NORMAL TEMPERATURES.

TWO WEATHER SYSTEMS ARE PROGGED TO AFFECT OUR REGION DURING THE
PERIOD. THE FIRST ONE...A COLD FRONT DRIVEN BY AN UPPER LEVEL LOW
DIVING SOUTHEAST INTO THE GREAT LAKES...WILL ARRIVE BY LATE
FRIDAY EVENING. THE OTHER SYSTEM IS EXPECTED TO ARRIVE IN THE
MONDAY/TUESDAY TIME FRAME OF NEXT WEEK...DRIVEN BY A REINFORCING
UPPER LEVEL LOW ACROSS SOUTH CENTRAL CANADA.

THERE IS A CONDITIONAL SEVERE WEATHER THREAT ON FRIDAY EVENING
AHEAD OF THE COLD FRONT MAINLY ACROSS THE NORTHWESTERN CWA. IF
SEVERE WEATHER DOES DEVELOP...THEN THE PRIMARY THREATS WOULD BE
DAMAGING WINDS AND LARGE HAIL. ALTHOUGH LAPSE RATES ARE NOT
EXPECTED TO BE IMPRESSIVE...ENOUGH BUOYANCY MAY DEVELOP AHEAD OF
THE FRONT...AND COMBINE WITH LOW LEVEL MOISTURE RETURN TO SUPPORT
THUNDERSTORM DEVELOPMENT. LATER SHIFTS WILL BE ABLE TO BETTER
DETERMINE THIS SEVERE WEATHER THREAT. PROLONGED HEAVY RAIN IS NOT
EXPECTED WITH THIS SYSTEM...HOWEVER...DUE TO THE SYSTEM/S
PROGRESSIVE NATURE.

MAX TEMPS HAVE BEEN BUMPED UP ON FRIDAY IN ADVANCE OF THE FIRST
FRONTAL SYSTEM. ALTHOUGH DEEP SOUTHWESTERLY FLOW IS NOT
EXPECTED...SURFACE TO 850 MB FLOW IS FORECAST TO BE WEST TO
SOUTHWEST AND ENOUGH TO WARM TEMPERATURES AS HIGH AS AROUND 90 IN
THE SOUTHWESTERN CWA. TEMPERATURES RECOVER SLIGHTLY BY THE TIME
THE NEXT FRONTAL SYSTEM ARRIVES NEXT WEEK...BUT ARE EXPECTED TO
REMAIN BELOW TO NEAR NORMAL.

&&

.AVIATION...22/18Z
STRATUS BURNED OFF INTO A MVFR CU FIELD ACROSS THE ERN
AREA...OTHERWISE SOME MID CLOUD AT SCT-BKN090 EXPECTED ACROSS THE
WRN TAF SITES THIS AFTERNOON. WEAK DISTURBANCE MOVING SOUTHEAST
ACROSS THE AREA MAY FIRE SOME ISOLD/SCT -TSRA ACROSS THE
NORTHWESTERN THIRD OF THE CWA LATE THIS AFTERNOON WITH ANY
ACTIVITY MOVING SOUTH AND EAST INTO THE EVENING HOURS. HAVE
HIGHLIGHTED WITH A CB MENTION AT KFOD...AND THIS ACTIVITY COULD
PUSH INTO KDSM TOWARD 00Z...BUT FOR NOW HAVE LEFT ANY TS MENTION
OUT OF THE TAF AS ANY ACTIVITY WILL BE FAIRLY ISOLATED IN NATURE.
CHANCE FOR SOME FOG AGAIN LATE TONIGHT INTO EARLY THURSDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM/AVIATION...ALBRECHT
LONG TERM...ZOGG
Hazardous weather outlook, Jul 22, 3:23 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
323 PM CDT WED JUL 22 2009

IAZ004>007-015>017-023>026-033>036-044>046-232030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
CRAWFORD-CARROLL-GREENE-
323 PM CDT WED JUL 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE THREAT OF
SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING...MAINLY NORTHEAST OF A LINE THROUGH ESTHERVILLE AND WEBSTER
CITY. THE THREAT OF SEVERE WEATHER IS LOW.

SEVERE WEATHER IS POSSIBLE FRIDAY EVENING AND FRIDAY NIGHT AS A
COLD FRONT SLIDES SOUTHEAST. IF SEVERE WEATHER DOES DEVELOP...THEN
THE PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL. THIS
SEVERE WEATHER THREAT IS NOT CERTAIN...AND DEPENDS ON FACTORS
INCLUDING THE AMOUNT OF DAYTIME HEATING AND HUMIDITY. HIGHER
DAYTIME HEATING AND HUMIDITY WOULD INCREASE THE THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

IAZ027-028-037>039-047>050-057>062-070>075-081>086-092>097-232030-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
323 PM CDT WED JUL 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE THREAT OF
SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING...MAINLY NORTHEAST OF A LINE THROUGH WEBSTER CITY AND
OSKALOOSA. THUNDERSTORM CHANCES WILL INCREASE FROM FRIDAY INTO
EARLY SATURDAY. THE THREAT OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING.

ALBRECHT/ZOGG

In the hours before

Special weather statement, Jul 22, 4:04 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
404 PM CDT WED JUL 22 2009

IAZ004-005-222130-
EMMET-KOSSUTH-
404 PM CDT WED JUL 22 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMMET AND
NORTHWESTERN KOSSUTH COUNTIES UNTIL 430 PM CDT...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES EAST OF ESTHERVILLE...OR 32 MILES EAST
OF SPIRIT LAKE...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  ARMSTRONG BY 420 PM CDT.

JUNGBLUTH
Special weather statement, Jul 22, 4:32 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT WED JUL 22 2009

IAZ005-222145-
KOSSUTH-
432 PM CDT WED JUL 22 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KOSSUTH COUNTY UNTIL 445
PM CDT...

AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF BANCROFT...OR 38 MILES EAST
OF SPIRIT LAKE...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  SWEA CITY BY 435 PM CDT.
  BANCROFT BY 445 PM CDT.

JUNGBLUTH
Special weather statement, Jul 22, 5:45 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
545 PM CDT WED JUL 22 2009

IAZ015-023-222300-
PALO ALTO-POCAHONTAS-
545 PM CDT WED JUL 22 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POCAHONTAS AND
SOUTHERN PALO ALTO COUNTIES UNTIL 600 PM CDT...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF EMMETSBURG...OR 29 MILES
SOUTHEAST OF SPENCER...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL...AND WINDS IN EXCESS OF 45 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL BE NEAR...
  PLOVER BY 555 PM CDT.
  ROLFE BY 600 PM CDT.

JUNGBLUTH
Local storm report, Jul 22, 6:09 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT WED JUL 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             3 NW ROLFE              42.84N 94.56W
07/22/2009  E0.88 INCH       POCAHONTAS         IA   LAW ENFORCEMENT

            NICKEL SIZE HAIL BETWEEN PLOVER AND ROLFE.

&&

BMOYER
Local storm report, Jul 22, 6:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT WED JUL 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             WNW ROLFE               42.82N 94.54W
07/22/2009  E1.00 INCH       POCAHONTAS         IA   TRAINED SPOTTER

&&

AW
Local storm report, Jul 22, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT WED JUL 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     ROLFE                   42.81N 94.53W
07/22/2009                   POCAHONTAS         IA   FIRE DEPT/RESCUE

            NUMEROUS MEDIUM SIZED TREE BRANCHES BLOWN DOWN AND
            BLOCKING ROAD

&&

AW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 5:55 PM CDTSevere Thunderstorm WarningDMXPocahontas50 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.